Hi, here i am again! Currently on 120mg Nort and now got a script for pitzotifen which i havent tried before. I dont know whether this happens but i feel the Nort is not as effective and im currently experiencing breakthrough symptoms of dizziness which gradually get worse over days and i need to increase the strength. Its been nearly 4 years now and i am trying to remain positive but its difficult! I wondered if all the people with this condition that posted success stories 3,4 years ago have remained stable? I suppose they wouldnt spend time on here any more and i wouldnt blame them! I stick to the diet, look after myself,dont drink alcohol, have started meditation, work 3 days only a week now although symptoms were bad last week and i had to go off sick for a day. I suppose i just need to find the right dosage of meds again to stabilise! What an awful,awful condition. Im glad i have this site for support.
Poor you. There is a Facebook group. I wonder if they’ve simply ‘moved’ there? On 20mg of Ami I get breakthrough dizziness at varying levels but recently had a great 3 weeks without any (and counting!). I think breakthrough symptoms are for most inevitable. But hopefully the trend is general improvement.
I think you are correct in thinking that you need to find the right dosage of meds and ones that suit you. My neurologist has suggested I up my dosage of nortriptyline and has suggested to my GP that if the increased dose doesn’t do the job then she should add in a low dose of pizotifen or topiramate so I think this is quite normal. I think the idea is to stabilise us and to then gradually reduce the doses. I hate taking meds but for the past 11 years have tried everything else without success so I am going with the meds and have improved as a result. I am nowhere near back to my old self but I can function better thank goodness. God luck!
Can i ask what strength of Nort you are on at the moment? I thought at this stage i would be on less medication,not more! Have you been able to work etc during those 11 years?
Hello Rainbow. I am only taking 15mg a day at the moment because I increase by only 5 mg at a time and stay with that for a month because I am incredibly sensitive to meds. I started on 5 mg at the end of November. I had to take early retirement because I was signed off from work for a year. I was diagnosed only 3 years ago, seen and dismissed by 3 neurologists because this disease is so poorly understood. I was told I may have MS, a brain tumour, ME and of course the old chestnut, anxiety! When I was diagnosed not one neurologist knew how to treat me until I asked to be referred to University College Hospital London where I was told I have severe, chronic debilitating VM. I hope that doesn’t make things worse for you. I have learned to cope and to remain positive because I can still walk my dog, albeit with a walking stick sometimes, and I can play my instruments so all is not lost.
Thanks for your reply. Ive always wondered if one day i might wake up and its gone as quickly as it appeared overnight! I think ive accepted this condition as long as i can return to a level where i can work part time. I also wonder if you can become resistant to your medication as i seem to need to keep increasing the dose for sòme reason.
Wouldn’t that be nice, to wake up carefree again!
You could well be right about the meds, our bodies probably get used to it and need more somehow. Hey ho, we soldier on.